Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 141, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 7, 2011, 4:00 PM EDT for Dutchess County, New York. It took effect at Sep 7, 2011, 5:22 PM EDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2011, 4:00 PM EDT (20:00 UTC)
- In effect from
- Sep 7, 2011, 5:22 PM EDT
- Expired
- Sep 9, 2011, 9:41 PM EDT
- In force
- 52 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wappingers Creek at Wappinger Falls (WAPN6).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01372500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
181
WGUS41 KALY 072000
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT WED SEP 7 2011
NYC027-080800-
/O.NEW.KALY.FL.W.0141.110907T2122Z-110908T1735Z/
/WAPN6.1.ER.110907T2122Z.110908T0000Z.110908T1135Z.NO/
400 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* FROM THIS AFTERNOON UNTIL THURSDAY AFTERNOON.
* AT 3 PM WEDNESDAY THE STAGE WAS...7.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 8.2 FEET AROUND
8 PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 7 AM THURSDAY.
* IMPACT...AT 8.0 FEET...WATER BEGINS TO FLOOD NEARBY HOMES.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 7.8 WED 3 PM 8.2 8.2 8.0 7.8 7.4
$$9 follow-up statements
086
WGUS81 KALY 080727
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 AM EDT THU SEP 8 2011
NYC027-081927-
/O.EXT.KALY.FL.W.0141.000000T0000Z-110909T0011Z/
/WAPN6.1.ER.110907T2100Z.110908T0145Z.110908T1811Z.NO/
327 AM EDT THU SEP 8 2011
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* UNTIL THIS EVENING.
* AT 2 AM THURSDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 2 PM THURSDAY.
* IMPACT...AT 8 FEET...WATER BEGINS TO FLOOD NEARBY HOMES.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME THU THU THU FRI FRI
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 8.1 THU 02 AM 8.1 8.0 7.7 7.4 7.1
$$247
WGUS81 KALY 081539
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1139 AM EDT THU SEP 8 2011
NYC027-090339-
/O.EXT.KALY.FL.W.0141.000000T0000Z-110910T1000Z/
/WAPN6.1.ER.110907T2100Z.110908T1800Z.110910T0400Z.NO/
1139 AM EDT THU SEP 8 2011
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* UNTIL SATURDAY MORNING.
* AT 11 AM THURSDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 9.5 FEET BY 2 PM
THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 12
AM SATURDAY.
* IMPACT...AT 8 FEET...WATER BEGINS TO FLOOD NEARBY HOMES.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME THU THU FRI FRI FRI
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 9.4 THU 11 AM 9.5 9.5 9.3 8.9 8.5
$$753
WGUS41 KALY 081857
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
257 PM EDT THU SEP 8 2011
NYC027-090657-
/O.EXT.KALY.FL.W.0141.000000T0000Z-110910T1200Z/
/WAPN6.2.ER.110907T2100Z.110909T0000Z.110910T0600Z.NO/
257 PM EDT THU SEP 8 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS
* UNTIL SATURDAY MORNING.
* AT 2 PM THURSDAY THE STAGE WAS...9.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 11.0
FEET BY 8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 2 AM SATURDAY.
* IMPACT...AT 8.0 FEET...WATER BEGINS TO FLOOD NEARBY HOMES.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 9.9 THU 2 PM 11.0 10.1 9.4 9.0 8.0
$$502
WGUS81 KALY 082311
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
711 PM EDT THU SEP 8 2011
NYC027-091111-
/O.CON.KALY.FL.W.0141.000000T0000Z-110910T1200Z/
/WAPN6.2.ER.110907T2100Z.110909T0000Z.110910T0600Z.NO/
711 PM EDT THU SEP 8 2011
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* UNTIL SATURDAY MORNING.
* AT 6 PM THURSDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 8 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 11.1 FEET BY 8 PM
THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2
AM SATURDAY.
* IMPACT...AT 12 FEET...WIDESPREAD FLOODING OF NEARBY RESIDENTIAL
AND BUSINESS PROPERTY OCCURS.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 10.9 THU 06 PM 11.1 10.9 9.4 9.0 8.0
$$318
WGUS81 KALY 090906
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 AM EDT FRI SEP 9 2011
NYC027-092106-
/O.EXT.KALY.FL.W.0141.000000T0000Z-110910T0900Z/
/WAPN6.2.ER.110907T2100Z.110909T0230Z.110910T0300Z.NO/
506 AM EDT FRI SEP 9 2011
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* UNTIL LATE TONIGHT.
* AT 4 AM FRIDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 8 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 11 PM FRIDAY.
* IMPACT...AT 12 FEET...WIDESPREAD FLOODING OF NEARBY RESIDENTIAL
AND BUSINESS PROPERTY OCCURS.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 10.3 FRI 04 AM 9.8 8.9 8.3 7.7 7.1
$$750
WGUS81 KALY 091135
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
734 AM EDT FRI SEP 9 2011
NYC027-092334-
/O.CON.KALY.FL.W.0141.000000T0000Z-110910T0900Z/
/WAPN6.2.ER.110907T2100Z.110909T0230Z.110910T0300Z.NO/
734 AM EDT FRI SEP 9 2011
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* UNTIL LATE TONIGHT.
* AT 7 AM FRIDAY THE STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 9.8 FEET BY 8 AM
FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 PM
FRIDAY.
* IMPACT...AT 8 FEET...WATER BEGINS TO FLOOD NEARBY HOMES.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 9.7 FRI 07 AM 9.8 8.9 8.3 7.7 7.1
$$538
WGUS81 KALY 091152
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
752 AM EDT FRI SEP 9 2011
NYC027-092352-
/O.CON.KALY.FL.W.0141.000000T0000Z-110910T0900Z/
/WAPN6.2.ER.110907T2100Z.110909T0230Z.110910T0300Z.NO/
752 AM EDT FRI SEP 9 2011
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* UNTIL LATE TONIGHT.
* AT 7 AM FRIDAY THE STAGE WAS 9.7 FEET...AND THE CREEK CONTINUES TO RECEDE.
* FLOOD STAGE IS 8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST THROUGH THE AFTERNOON.
* THE RIVER IS FORECAST TO CONTINUE FALLING THIS MORNING.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 PM
FRIDAY.
* IMPACT...WATER CONTINUES TO AFFECT LOWLANDS...BUT THERE IS NO IMPACT
ON TRAVEL AT THIS TIME.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 9.7 FRI 07 AM 9.6 8.9 8.3 7.7 7.1
$$085
WGUS81 KALY 092358
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT FRI SEP 9 2011
NYC027-100636-
/O.EXT.KALY.FL.W.0141.000000T0000Z-110910T0636Z/
/WAPN6.2.ER.110907T2100Z.110909T0230Z.110910T0036Z.NO/
758 PM EDT FRI SEP 9 2011
THE FLOOD WARNING CONTINUES FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* UNTIL LATE TONIGHT.
* AT 7 PM FRIDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 8 PM FRIDAY.
* IMPACT...AT 8.0 FEET...WATER BEGINS TO FLOOD NEARBY HOMES
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 8.1 FRI 7 PM 8.1 7.5 7.1 6.6 6.2
$$292
WGUS81 KALY 100141
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
941 PM EDT FRI SEP 9 2011
NYC027-100211-
/O.CAN.KALY.FL.W.0141.000000T0000Z-110910T0636Z/
/WAPN6.2.ER.110907T2100Z.110909T0230Z.110910T0025Z.NO/
941 PM EDT FRI SEP 9 2011
THE FLOOD WARNING IS CANCELLED FOR
THE WAPPINGERS CREEK AT WAPPINGERS FALLS.
* AT 9 PM FRIDAY THE STAGE WAS 7.9 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME SAT SAT SAT SAT SUN
MID HUDSON TRIBUTARIES
WAPPINGERS F 8.0 7.9 FRI 9 PM 7.5 7.1 6.6 6.3 6.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 7, 1:42 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 7, 1:42 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT WED SEP 7 2011
.SYNOPSIS...
WAVES OF LOW PRESSURE WILL RIPPLE ALONG A STALLED OUT
FRONTAL BOUNDARY TO THE SOUTHEAST OF THE REGION. OCCASIONAL RAIN WILL
FALL THIS AFTERNOON...ESPECIALLY FROM THE CAPITAL DISTRICT
NORTHWESTWARD. THERE MIGHT BE POCKETS OF HEAVY RAIN AT TIMES.
ADDITIONAL RAINFALL AND SHOWERS WILL OCCUR TONIGHT INTO TOMORROW.
DRY WEATHER LOOKS TO RETURN BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 113 PM EDT...HEAVIEST AXIS OF RAINFALL IS SETTING UP TO THE
WEST OF THE CWA ACROSS THE I-81 CORRIDOR FOR THE AFTN.
HOWEVER...STEADY RAINFALL IS STILL AFFECTING OUR NORTHERN AND
WESTERN AREAS...ESPECIALLY ACROSS THE WESTERN MOHAWK
VALLEY...WHERE IT IS LOCALLY HEAVY AT TIMES. HAVE RAISED QPF FOR
SOUTHERN HERKIMER COUNTY INTO THE WESTERN ADIRONDACKS...AS
RAINFALL THERE MAY EXCEED ONE INCH THROUGH THE REMAINDER OF THE
AFTERNOON. ELSEWHERE...AMOUNTS WILL BE LOWER /GENERALLY LESS THAN
AN INCH/...BUT HEAVY RAINFALL FROM THIS MORNING AND SATURATED
GROUND CONDITIONS WILL ONLY ALLOW FOR WATER TO RECEDE VERY
SLOWLY...AND FLOOD ADVISORIES REMAIN IN EFFECT FOR MANY AREAS. MAX
TEMPS LOOK ON TRACK...WITH TEMPS HOLDING STEADY IN THE UPPER 50S
TO MID 60S IN MOST AREAS.
PREVIOUS FORECAST DISCUSSION IS BELOW...
THE MOST WIDESPREAD RAIN IS FALLING FROM SOUTHERN VT AND THE
CAPITAL DISTRICT TO SCHOHARIE VALLEY AND POINTS NORTH...WHILE
PATCHIER LIGHT RAIN FALLS OVER THE CATSKILLS...MID HUDSON
VALLEY...BERKSHIRES INTO NW CT. THE HEAVIEST RAIN WILL CONTINUE TO
BUILD NORTH AND WEST THROUGH THIS AFTERNOON...AS THE RAIN BECOMES
LIGHTER AND MORE INTERMITTENT FROM SOUTH AND EAST TO WEST AND
NORTH. STILL...ALL AREAS SHOULD SEE SOME RAIN THROUGH THE
AFTERNOON...WITH LIGHT AMOUNTS IN SOUTHERN AND EASTERN AREAS AND
HEAVIER AMOUNTS IN WESTERN AREAS. DEEPEST MOISTURE FEED FROM SOUTH
TO NORTH ASSOCIATED WITH THE UPPER IMPULSE OVER THE OH/TN VALLEY
SHOULD REMAIN NEARLY STATIONARY THROUGH THIS AFTERNOON. STILL
FLOOD CONCERNS IN AREAS THAT HAVE SEEN AND WILL CONTINUE TO SEE
LOCALLY HEAVY RAIN. AREA HIGH TEMPERATURES MAY NOT BE QUITE AS
WARM AS CURRENT FORECAST...SO SOME MINOR ADJUSTMENTS TO
TEMPERATURES. SOME MINOR CHANGES TO QPF BASED ON RADAR TRENDS AND
SOME OF THE NEWER GUIDANCE THAT IS JUST BEGINNING TO ARRIVE.
PREV AFD BELOW...
AS OF 630 AM...STILL FOLLOWING A BAND OF MODERATE TO OCCASIONALLY
HEAVY RAIN. THIS BAND WAS LIFTING NORTHWARD SLOWLY. RAINFALL AMOUNTS
UNDERNEATH THIS BAND RANGED FROM A .0 TO .25 INCHES PER HOUR. RADAR
INDICATED MUCH LESSER AMOUNTS FALLING SOUTH OF THIS LINE (MAINLY MID
HUDSON VALLEY AND LITCHFIELD COUNTY) BUT STILL MEASURABLE AMOUNTS.
LOOK FOR THE BAND TO CONTINUE TO SLOWLY LIFT NORTHWARD AS THE DAY
WEARS ON. VERY LITTLE CHANGE TO THE EXISTING PACKAGE OTHER THAN
TOUCH UP THE HOURLY GRID PROFILES.
TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH 10 AM...55 TO AROUND
60. RAINFALL WILL CONTINUE TO FALL...WITH LESSER AMOUNTS (0.05
INCHES OR LESS PER HOUR) SOUTH OF THE CAPITAL DISTRICT...TO AROUND A
TENTH OR MORE AN INCH PER HOUR CAPITAL DISTRICT AND POINTS NORTH.
*********PREVIOUS NEAR TERM FORECAST**********
AS OF 430 AM...FOLLOWING A STEADY BAND OF RAIN FROM SOUTHERN
VERMONT...ACROSS THE CAPITAL DISTRICT...WHICH THEN BECOMES LIGHTER
TO THE SOUTHWEST...EXCEPT ACROSS PORTIONS OF THE CATSKILLS WHERE IT
BECOMES HEAVIER ONCE MORE WITH RAINFALL RATES AROUND A THIRD OF AN
INCH PER HOUR. MOST OF THIS RAIN WAS MOVING SOUTHWEST TO NORTHEAST.
THIS LATEST ROUND OF RAIN WAS INDUCED BY THE NOSE OF A LOW LEVEL
JET...INDUCING IMPRESSIVE ISENTROPIC LIFT...LIFTING AIR WITH
DEWPOINTS IN THE 70S FOUND ON THE OTHER SIDE OF A WARM FRONT...THAT
WAS LINED UP ALONG THE SOUTHERN NEW JERSEY COAST.
THERE WAS ALSO ANOTHER BAND OF EMBEDDED HEAVIER RAIN MOVING UP FROM
NEW JERSEY MOVING MORE NORTHERLY ASSOCIATED WHERE THE MID LEVEL DRY
AIR INTRUSION WAS TAKING PLACE.
THIS BAND OF RAIN WILL LIKELY STAY IN THIS POSITION FOR A FEW
HOURS...BEFORE ATTEMPTING TO LIFT NORTHWARD LATER THIS AFTERNOON.
THE HEAVIEST RAIN AXIS LOOKS TO BE JUST NORTH AND WEST OF ALBANY
THROUGH TODAY.
THE DRY SLOT...ACROSS SOUTHERN NEW JERSEY LOOKS TO MOVE NORTHWARD
AND WEDGE INTO OUR SOUTHERN AREAS THIS AFTERNOON HELPING TO DIMINISH
RAINFALL TO NUMEROUS SOMEWHAT LIGHTER SHOWERS.
THROUGH 700 AM...LOOK FOR RAIN TO CONTINUE ACROSS MUCH OF OUR REGION
WITH MANY PLACES PICKING UP AN ADDITIONAL HALF INCH OF RAIN OR
SO...EXCEPT LESSER AMOUNTS ACROSS LITCHFIELD COUNTY AND WELL NORTH
OF CAPITAL DISTRICT.
TEMPERATURES WILL REMAIN STATIONARY WITHIN A FEW DEGREES OF 60.
THE FLOOD WATCH REMAINS IN EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BY TONIGHT...THE STEADIEST AND HEAVIEST RAIN WILL LIKELY BE NORTH
AND WEST OF THE CAPITAL DISTRICT...WHERE FRONTOGENESIS WILL BE
FOUND ALONG WITH A SOUTHEAST FLOW ALOFT ENHANCING TERRAIN EFFECTS.
MEANWHILE...THE DRY SLOT LOOKS TO CUT BACK ON THE STEADY HEAVIER
RAINFALL FROM THE GREATER CAPITAL DISTRICT SOUTH AND EAST. THERE
WILL STILL BE PLENTY OF CLOUDS...AND LIGHTER NUMEROUS SHOWERS OR
DRIZZLE. FOR NOW...WILL JUST CALL IT NUMEROUS SHOWERS. THERE WILL
BE SOME ADDITIONAL RAINFALL IN THESE AREAS...BUT GENERALLY A
AROUND QUARTER INCH OF LESS...WHILE CLOSER TO AN ADDITIONAL INCH
WILL FALL NORTH AND WEST. TEMPERATURES WILL CHANGE LITTLE FROM
TODAY/S HIGH...HOLDING AROUND 60 FROM ALBANY SOUTHWARD...50S
NORTH.
ON THURSDAY...THE FRONTOGENESIS LOOKS TO WEAK. KATIA WILL BE ABOUT
500 MILES TO OUR SOUTHEAST. IT APPEARS MORE UNLIKELY THAT A PRE WILL
FORM...SINCE THE RIGHT ENTRANCE OF THE UPPER JET LOOKS TOO FAR EAST
AND NORTH TO INTERACT WITH THE SYSTEM. THE STORM WILL
HOWEVER...LIKELY TO INDUCE SUBSIDENCE AS IT BEGINS TO CURVE TO THE
NORTHEAST BY LATE IN THE DAY INTO FRIDAY.
SHOWERS ON THURSDAY WILL BE LIGHT AND SCATTERED. THE BIG QUESTION IS
WHETHER OR NOT WE WILL BREAK INTO ANY SUNSHINE. WITH H850 TEMPS
RANGING FROM 13-15C ANY GOOD BREAKS WILL BOOST TEMPS WELL INTO THE
70S AND THAT IS APPARENTLY WHAT THE 00Z MAV NOS WAS SUGGESTING. MOST
GUIDANCE THOUGH INDICATES CLOUDS WILL HANG TOUCH AND THEREFORE WILL
NOT GO AS HIGH AS THE MAV NOS FOR HIGH TEMPS...BUT GO WITH A MET/MAV
BLEND. THIS WILL STILL YIELD TEMPS AROUND 70 FOR A HIGH.
THURSDAY NIGHT STILL LOOK CLOUDY AS IT MIGHT BE HARD TO CLEAR THE
RESIDUAL STRATUS OUT UNTIL FRIDAY. BY FRIDAY...WITH THE AID OF
SUNSHINE...MIXING AND THE SUBSIDENCE...SOME SUNSHINE SHOULD ENSUE.
THIS WILL ALLOW TEMPERATURES TO CLIMB WELL INTO THE 70S...POSSIBLY
TOUCHING 80 IN THE HUDSON VALLEY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
SAT...SOME MODEL DISPARITY EXISTS FOR SAT...WITH SOME MODELS
SUGGESTING A PIECE OF THE UPPER LEVEL TROUGH ACROSS THE NORTHERN
APPALACHIANS BREAKING OFF...AND MOVING E ACROSS PA/SOUTHERN NYS.
SHOULD THIS OCCUR...SOME CLOUDS...AND PERHAPS ISOLATED/SCATTERED
RAIN SHOWERS WOULD BE POSSIBLE ACROSS AT LEAST SOUTHERN AREAS.
SO...HAVE INDICATED SLIGHT CHC POPS FOR CENTRAL AREAS...AND CHC POPS
FOR SOUTHERN AREAS...WHILE KEEPING MUCH OF THE ADIRONDACKS AND
SOUTHERN VT DRY. EXPECT MAX TEMPS TO REACH THE MID/UPPER 70S IN
VALLEY LOCALES...WITH UPPER 60S TO LOWER 70S ACROSS HIGHER
ELEVATIONS. SHOULD MORE CLOUDS AND SHOWERS OCCUR...COOLER MAXES
WOULD BE POSSIBLE...ESP ACROSS SOUTHERN AREAS.
SAT NT-MON NT...HAVE KEPT THIS PERIOD DRY...DISCOUNTING THE GEM
SOLUTION INDICATING ADDITIONAL TROPICAL MOISTURE REACHING OUR REGION
FROM THE SOUTHWEST. EXPECT NEAR SEASONABLE TEMPERATURES...WITH MAXES
IN THE MID/UPPER 70S IN VALLEYS...AND LOWER 70S ACROSS HIGHER
ELEVATIONS...WITH OVERNIGHT MINS RANGING FROM THE MID/UPPER 40S
ACROSS THE SOUTHERN ADIRONDACKS AND HIGHER ELEVATIONS WITHIN WESTERN
NEW ENGLAND...AND LOWER/MID 50S IN VALLEY REGIONS.
TUE...A COLD FRONT APPROACHING FROM THE NW MAY TRIGGER SHOWERS...ESP
ACROSS NW AREAS...WHERE CHC POPS ARE INDICATED...WITH SLIGHT CHC
ELSEWHERE. EXPECT NEAR SEASONABLE TEMPS TO CONTINUE...WITH MAXES
75-80 WITHIN VALLEYS...AND 70-75 ACROSS HIGHER ELEVATIONS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A FRONTAL BOUNDARY LOCATED OFF THE MID ATLANTIC COAST SOUTH OF LONG
ISLAND WILL DRIFT NORTHWARD AS A WARM FRONT...SPREADING RAIN AND
DRIZZLE ACROSS THE REGION.
TRICKY CALL ON TAFS...AS ABUNDANT MOISTURE STREAMS NORTH...YET SOME
LOW LEVEL DRYING HAS BEEN OCCURRING WITH DOWNSLOPING E FLOW OFF
TACONICS/GREEN MOUNTAINS TOWARD TAF SITES. HAVE INDICATED MAINLY
MVFR CONDITIONS THIS AFTERNOON...WITH PERIODS OF IFR AT KGFL ASSOCIATED
STEADIER RAIN...AND KPOU CLOSER TO THE WARM FRONT WHERE CEILINGS
ARE TYPICALLY QUITE LOW. LATE THIS AFTERNOON AND EVENING THE
STEADY RAIN BECOMES MORE SHOWERY EVEN TO KGFL...AND SOME DRIZZLE
DEVELOPS ACROSS THE ENTIRE AREA. PREDOMINANT MVFR CEILINGS AND
VISIBILITIES TONIGHT AT ALL TAF SITES...WITH SOME IFR CONDITIONS
POSSIBLE...ESPECIALLY AT KPOU. AFTER SOME PATCHY LIGHT RAIN AND
DRIZZLE THROUGH THIS EVENING...SOME STEADIER RAIN SHOULD MOVE BACK
INTO THE REGION AT SOME POINT TONIGHT OR TOMORROW MORNING AS LOW
PRESSURE TRACKS EAST. RAIN SHOULD CONTINUE THROUGH AT LEAST PART
OF TOMORROW.
SURFACE WINDS AT THE TAF SITES WILL BE LIGHT GENERALLY FROM THE
NORTH/NORTHEAST AT 5-10 KNOTS THROUGH 18Z/THU.
OUTLOOK...
THU...MVFR/IFR WITH DECREASING CHANCES FOR RAIN
SHOWERS.
THU NIGHT...MVFR-VFR. SLIGHT CHANCE RAIN SHOWERS.
FRI-MON...MAINLY VFR. NO SIG WX.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS WILL BE IN PLACE ACROSS THE REGION TODAY AS RAIN
OR NUMEROUS SHOWERS FALL ACROSS THE ENTIRE AREA. ADDITIONAL SHOWERS
ARE LIKELY TONIGHT INTO THURSDAY...WITH A DRYING TREND OCCURRING ON
FRIDAY.
LIGHT WINDS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH EAST TO
NORTHEAST WINDS OF 5-10 MPH FOR TODAY....AND NORTH TO NORTHEAST
WINDS OF 5-10 MPH FOR TONIGHT INTO THURSDAY.
&&
.HYDROLOGY...
FLOOD WATCH REMAIN IN EFFECT THROUGH LATE WEDNESDAY NIGHT.
REFER TO PUBLIC INFORMATION STATEMENTS FOR RAINFALL TOTALS...AND
LOOK TO THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ PAGE OF
OUR WEBSITE FOR LATEST RIVER STAGES AND FORECASTS.
RAINFALL OVER THE PAST SEVERAL DAYS HAS GENERALLY AMOUNTED FROM ONE
TO LOCALLY 4 INCHES BASIN AVERAGED. THIS HAS KEPT RIVERS AND STREAMS
QUITE HIGH...AS WELL AS GROUND CONDITIONS SATURATED. WITH AN
ADDITIONAL ONE TO THREE INCHES OF RAINFALL EXPECTED THROUGH
WEDNESDAY /WITH ISOLATED HIGHER AMOUNTS IN WESTERN PARTS OF THE AREA
AND HIGHER TERRAIN AREAS/...RENEWED FLOODING IS INCREASINGLY
POSSIBLE. CURRENT RIVER FORECASTS SHOW SEVERAL RIVER POINTS REACHING
MINOR TO PERHAPS CLOSE TO MODERATE FLOODING...AND OTHERS GETTING
QUITE CLOSE TO FLOOD STAGE AS WELL. A FLOOD WATCH REMAINS IN EFFECT.
AT THIS POINT...MAINLY MINOR FLOODING IS FORECASTED...AND CREST
HEIGHTS WILL LIKELY NOT BE AS HIGH AS THE FLOODING THAT OCCURRED
WITH IRENE. STILL...RENEWED RIVER FLOODING IS POSSIBLE THROUGH
THURSDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
&&
AVIATION...NASHazardous weather outlook, Sep 7, 1:17 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 117 PM EDT WED SEP 7 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 117 PM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY FLOODING OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE...OR THE INTERNET VIA OUR SPOTTER REPORT FORM OR OUR FACEBOOK PAGE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:31 AM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 6 hr |
| Sep 7, 4:17 AM EDT | River Flood Warning | ALY | Ulster | 13 hr |
| Sep 7, 6:47 AM EDT | River Flood Warning | ALY | Ulster | 3 days |
| Sep 7, 7:22 AM EDT | River Flood Warning | ALY | Greene, Schoharie | 9 hr |
| Sep 7, 7:26 AM EDT | River Flood Warning | ALY | Ulster | 10 hr |
| Sep 7, 8:12 AM EDT | Areal Flood Advisory | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie | 3 hr |
| Sep 7, 9:32 AM EDT | River Flood Warning | ALY | Schoharie | 13 hr |
| Sep 7, 10:17 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Sep 7, 10:32 AM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 6 hr |
| Sep 7, 10:48 AM EDT | River Flood Warning | ALY | Montgomery, Schoharie | 28 hr |
| Sep 7, 10:48 AM EDT | River Flood Warning | ALY | Montgomery, Schenectady, Schoharie | 41 hr |
| Sep 7, 11:09 AM EDT | Areal Flood Advisory | ALY | Albany, Fulton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more | 6 hr |
| Sep 7, 12:34 PM EDT | River Flood Warning | ALY | Montgomery | 29 hr |
| Sep 7, 12:45 PM EDT | River Flood Warning | ALY | Rensselaer, Washington | 30 hr |
| Sep 7, 12:52 PM EDT | River Flood Warning | ALY | Schoharie | 8 hr |
| Sep 7, 12:52 PM EDT | River Flood Warning | ALY | Ulster | 48 hr |
| Sep 7, 4:42 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 6 hr |
| Sep 7, 5:53 PM EDT | Areal Flood Warning | ALY | Herkimer | 12 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Oneida | 13 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Herkimer, Oneida | 3 days |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 24 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Montgomery, Saratoga, Schenectady | 29 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Albany, Saratoga, Schenectady | 38 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Herkimer | 14 hr |
| Sep 7, 6:29 PM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 53 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.